Alert archive / Virginia / Wind Advisories in 2015

Wind Advisory 2, NWS Baltimore/Washington

January 9, 20155 counties in West Virginia; 16 counties in Virginia; Allegany County, Maryland

NWS Baltimore/Washington issued this wind advisory at Jan 9, 2015, 1:30 AM EST for 5 counties in West Virginia; 16 counties in Virginia; Allegany County, Maryland. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2015, 1:30 AM EST (06:30 UTC)
Expired
Jan 9, 2015, 11:44 AM EST
In force
10 hr
Issued by
NWS Baltimore/Washington
All 22 counties

Allegany County, MD, Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 6.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2015-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2015-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2287 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS71 KLWX 090630
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
130 AM EST FRI JAN 9 2015


MDZ501-502-VAZ025>027-029-503-504-507-508-WVZ050-055-501>506-
091430-
/O.NEW.KLWX.WI.Y.0002.150109T0630Z-150109T1800Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-EASTERN HIGHLAND-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...
WINTERGREEN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
130 AM EST FRI JAN 9 2015

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON.

* TIMING...OVERNIGHT THROUGH FRIDAY MORNING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH MAINLY
  FOR ELEVATIONS ABOVE 1500 FEET. 

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
1 follow-up statement
545 
WWUS71 KLWX 091644
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1144 AM EST FRI JAN 9 2015



MDZ501-502-VAZ025>027-029-503-504-507-508-WVZ050-055-501>506-
091745-
/O.CAN.KLWX.WI.Y.0002.000000T0000Z-150109T1800Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-EASTERN HIGHLAND-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...
WINTERGREEN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
1144 AM EST FRI JAN 9 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 8, 9:15 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 8, 9:15 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
915 PM EST THU JAN 8 2015

.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL BUILD OVERHEAD BEFORE MOVING TO THE
EAST TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY.
ARCTIC HIGH PRESSURE WILL RETURN FOR FRIDAY NIGHT AND SATURDAY
BEFORE MOVING EAST SUNDAY. LOW PRESSURE MAY IMPACT THE AREA EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHORTWAVE OVER OHIO WILL APPROACH OVERNIGHT. LIGHT SNOW WITH THIS
SYSTEM HAS MOVED INTO CENTRAL OHIO...WITH A EMBEDDED BAND OF MORE
MODERATE SNOW EXTENDING FROM CENTRAL OHIO WESTWARD INTO SRN
INDIANA. GENERAL CONSENSUS AMONG HI-RES MODELS IS THAT
PRECIPITATION WILL MOVE INTO WV AND THEN PIVOT NEWD INTO
PA...POTENTIALLY BRUSHING ERN WV AND WRN MD. HAVE LIGHT SNOW
ACCUMULATIONS IN THE HIGHLANDS. SOME UNCERTAINTY STILL WITH
TRACKING OF ASSOCIATED SNOWFALL...ALONG WITH THE FACT THAT SNOW
WILL HAVE TO OVERCOME LOW LEVEL DRY AIR...AS DEW POINTS ARE BELOW
ZERO OVER MOST OF THE AREA...AND DEW POINT DEPRESSIONS ARE 15-20
DEGREES.

LOW TEMPS TONIGHT IN THE TEENS OVER MOST AREAS...AROUND 20 IN
METRO BALTIMORE/WASHINGTON AND SINGLE DIGITS OVER THE HIGHLANDS.
NO WIND CHILL HEADLINES TONIGHT SINCE WINDS ARE MUCH LIGHTER THAN
LAST NIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AFTER THE FIRST TROUGH MOVES THROUGH...A SURFACE CLIPPER COLD
FRONT WILL CROSS THE CWA DURING THE DAY FRIDAY. CONFIDENCE IS NOT
HIGH THAT IT WL SNOW IN THE CWA...BUT IF IT DOES ACCUMS WL BE LGT
W/ THE BEST CHC OF ANY ACCUM BEING CLOSE TO THE M-D LN.

AFTR THAT TEMPS WL DROP AGN IN THE POST FRNTL ENVIRONMENT. WINDS
WL PICK UP FM THE WNW. HIGHS IN THE LM30S E OF THE MTNS...BUT
THOSE TEMPS LKLY BE DONE W/ RISING BY ERLY AFTN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRIDAY NIGHT...UPPER LEVEL TROUGH AXIS WILL BE SWINGING ACROSS THE
NORTHEASTERN STATES...WITH SFC HIGH PRESSURE BEGINNING TO BUILD IN
FROM THE LOWER MS VALLEY. A CHANCE OF UPSLOPE SNOW SHOWERS WILL
LINGER INTO THE EVENING...BUT LOW LEVEL MOISTURE OVER THE MOUNTAINS
WILL THIN OUT AS THE NIGHT PROGRESSES. OTHERWISE CAA BEHIND THE
DEPARTED COLD FRONT WILL USHER IN ANOTHER VERY COLD NIGHT ACROSS THE
AREA...WITH LOWER TEENS IN THE PIEDMONT/COASTAL AREAS AND SINGLE
DIGITS APPROACHING ZERO WITH INCREASING ELEVATION. ENOUGH OF A
GRADIENT WILL STILL EXIST WITH HIGH PRESSURE SURGING IN THAT WIND
CHILLS WILL DROP BELOW ZERO IN THE HIGHER ELEVATIONS...AND AN
ADVISORY WILL LIKELY BE NEEDED IN THE POTOMAC HIGHLANDS.

THE COLD AIRMASS WILL REMAIN IN PLACE FOR SATURDAY AS THE CENTER OF
THE HIGH MOVES TOWARD THE EAST COAST. SUNNY SKIES ARE EXPECTED BUT
TEMPERATURES WILL ONLY CLIMB INTO THE 20S...TO NEAR 30 IN CENTRAL
VA. BY SATURDAY NIGHT...OPTIMAL RADIATIONAL COOLING CONDITIONS COULD
DEVELOP AS WINDS DECOUPLE...WITH THE ONLY LIMITING FACTOR BEING THE
THICKNESS OF INCREASING HIGH LEVEL CLOUDS. BROUGHT TEMPERATURES DOWN
A LITTLE...EXCEPT IN THE HIGHER ELEVATIONS WITH THE INVERSION.
HOWEVER...WITH DEW POINTS AROUND ZERO...FORECAST LOWS IN THE LOWER
TEENS/UPPER SINGLE DIGITS MAY NOT BE LOW ENOUGH IN SOME LOCATIONS.

ARCTIC HIGH PRESSURE MOVES INTO THE WESTERN ATLANTIC SUNDAY...BUT
GRADIENT IS RELATIVELY LIGHT SO EVEN THOUGH THE WINDS WILL TURN
SOUTHERLY THE TEMPERATURES MODERATION WILL BE GRADUAL. CLOUDS WILL
ALSO KEEP TEMPERATURES IN CHECK DURING THE DAYTIME.

CLOUDS LOWER AND THICKEN FURTHER SUNDAY NIGHT INTO MONDAY AS A BROAD
TROUGH/AREA OF LOW PRESSURE APPROACH FROM THE WEST. THE MAJORITY OF
MODEL GUIDANCE IS IN AGREEMENT WITH LIGHT OVERRUNNING PRECIPITATION
BEGINNING FROM WEST TO EAST BY MONDAY MORNING...WITH TEMPERATURES
COLD ENOUGH FOR A WINTRY MIX AT LEAST ON THE ONSET FOR MOST (IF NOT
ALL) OF THE AREA. INITIALLY HIGH PRESSURE TO THE EAST WILL NOT LEND
TO THE CLASSIC COLD AIR DAMMING SETUP. HOWEVER THE BROAD FRONTAL
ZONE CROSSING THE AREA WILL LEAD TO A WEAK GRADIENT AND THAT COUPLED
WITH THE AMBIENT INTENSITY OF THE COLD AIRMASS MEANS THAT LOW-LEVEL
COLD AIR WILL BE SLOW TO ERODE.

AT THIS TIME IS APPEARS A WINTRY MIX OF SLEET AND FREEZING RAIN MAY
PERSIST THROUGHOUT THE DAY MONDAY AND INTO MONDAY NIGHT FOR PARTS OF
THE AREA...WITH THE GREATEST LIKELIHOOD FOR PROLONGED WINTRY PRECIP
OVER CLIMATOLOGICALLY FAVORED SHELTERED VALLEYS IN THE POTOMAC
HIGHLANDS. FURTHER SOUTH AND EAST TOWARDS THE METRO AREAS...AS IS
TYPICAL IN THE SETUPS...THE PTYPE AND DURATION OF WINTRY PRECIP
BECOMES LESS CERTAIN...BUT BELIEVE THE THREAT IS THERE ENOUGH TO
INCLUDE A MENTION OF WINTRY PRECIP IN THE HWO.

MODELS DIVERGE THEREAFTER DURING THE MIDDLE PART OF NEXT WEEK...WITH
THE EC LINGERING PRECIPITATION THROUGH TUESDAY UNTIL PHASING
SHORTWAVES RESULT IN COASTAL LOW DEVELOPMENT WEDNESDAY INTO
THURSDAY. NAEFS IS MAINLY DRY TUESDAY AND OFFERS MUCH LESS PHASING
AND KEEPS MOST OF THE AREA DRY DURING THE MIDDLE PART OF NEXT WEEK.
THE AMPLIFYING RIDGE BEARS WATCHING AS THAT WILL DETERMINE THE
MAGNITUDE OF EAST COAST TROUGHING AND INFLUENCE THE TIMING OF
NORTHERN STREAM ENERGY PASSING OUT OF CANADA THAT WOULD EVENTUALLY
INTERACT WITH/PHASE WITH SOUTHERN STREAM ENERGY NEXT WEDNESDAY. WILL
NOT MENTION ANY POTENTIAL HAZARDS WITH THIS SECOND SYSTEM IN THE HWO
GIVEN LOW CONFIDENCE AT THIS TIME.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
VFR EXPECTED TONIGHT. SOUTHERLY WINDS WILL BECOME GUSTY THIS
EVENING...UP TO 20-25KTS. MODERATE CONFIDENCE OF GUSTS CONTINUING ALL
NIGHT...POTENTIALLY BECOMING SPORADIC OR ENDING FOR A FEW HOURS
LATE TONIGHT.  LOW CHC OF SNSH AT MRB/IAD/DCA/BWI DURG THE MRNG
HRS FRI..THEN WINDS INCRS FM THE WNW FRI AFTN.

FRIDAY NIGHT-SATURDAY NIGHT...VFR EXPECTED. WEST WINDS 10-15 KT
BECOME LIGHT/VARIABLE BY SATURDAY NIGHT.

MAINLY VFR SUN W/ S WINDS 10 KTS OR LESS. CIGS FALL AND VSBYS FOLLOW
AS WINTRY PRECIP STARTS LATE SUN NIGHT INTO MON AM FROM W TO E. FLOW
BECOMES LIGHT/VARIABLE DURING THIS TIME...THEN N 10-15 KTS MON NIGHT
INTO TUE AS CIGS/VSBYS GRADUALLY IMPROVE.

&&

.MARINE...
GUSTS HAVE STARTED OVER THE WATERS...SO SCA WAS STARTED A COUPLE
OF HOURS EARLIER THAN ORIGINALLY. S-SW WINDS TONIGHT GUSTING TO
20-25KTS. SCA CONTINUES FRIDAY. WINDS WILL SHIFT TO THE WNW DURG
THE AFTN.

HAVE EXTENDED THE SCA THROUGH FRIDAY NIGHT. ALTHOUGH THERE MAY BE
SOME LULLS IN THE STRONGER WIND GUSTS FRIDAY EVENING...THE SURGE OF
HIGHER PRESSURES MOVING IN FROM THE WEST WILL INCREASE WINDS LATER
INTO THE NIGHT. FAIRLY GOOD MIXING SHOULD OCCUR WITH THE COLD AIR
MASS OVERHEAD. THINK THE PROBABILITY OF GALES IS LOW...BUT SOME
GUSTS TO 30 KT WILL BE POSSIBLE OVER THE BAY. THE SCA WILL LIKELY
NEED TO BE EXTENDED INTO PART OF SATURDAY...BUT WINDS WILL
DECREASE DURING THE AFTERNOON INTO SATURDAY NIGHT AS HIGH PRESSURE
BUILDS OVERHEAD.

LIGHT AND VARIABLE WINDS SUNDAY VIA HIGH PRESSURE WILL BECOME
SOUTHERLY AROUND 10 KNOTS AHEAD OF A BROAD FRONTAL ZONE SUNDAY NIGHT
INTO MONDAY. WINDS THEN BECOME NORTHERLY AND INCREASE POSSIBLY TO
NEAR SCA LEVELS MONDAY NIGHT INTO TUESDAY BEHIND THE FRONT.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS ARE RETURNING TO NORMAL UNDER SOUTHERLY FLOW...SO
BLOWOUT TIDES NO LONGER A CONCERN.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ530>543.

&&

SYNOPSIS...ADS/WOODY!
NEAR TERM...KCS/WOODY!
SHORT TERM...WOODY!
LONG TERM...ADS
AVIATION...ADS/KCS
MARINE...ADS/KCS/WOODY!
TIDES/COASTAL FLOODING...KCS
Hazardous weather outlook, Jan 8, 5:10 PM EST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
510 PM EST THU JAN 8 2015

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-091015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
510 PM EST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MOISTURE ASSOCIATED WITH A FRONTAL SYSTEM IS EXPECTED TO MOVE
OVER COLD AIR NEAR THE SURFACE AND MAY PRODUCE A WINTRY MIX OF
SNOW SLEET AND FREEZING RAIN FOR PARTS OF THE AREA LATE SUNDAY
NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-091015-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
510 PM EST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILLS WELL BELOW ZERO ARE EXPECTED ALONG THE ALLEGHENY
FRONT FRIDAY NIGHT INTO SATURDAY MORNING. WIND CHILLS WELL BELOW ZERO
ARE POSSIBLE FRIDAY NIGHT AND SATURDAY MORNING FOR LOCATIONS NEAR
THE MASON DIXON LINE AS WELL AS ALONG AND WEST OF THE BLUE RIDGE
MOUNTAINS.

MOISTURE ASSOCIATED WITH A FRONTAL SYSTEM IS EXPECTED TO MOVE OVER
COLD AIR NEAR THE SURFACE AND MAY PRODUCE A WINTRY MIX OF SNOW
SLEET AND FREEZING RAIN FOR PARTS OF THE AREA LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 4:29 AM ESTWind Chill AdvisoryLWXGrant, Mineral, Pendleton31 hr
Jan 9, 5:00 AM ESTGale WarningLWX4 hr
Jan 9, 5:00 AM ESTSmall Craft AdvisoryLWX33 hr

Nearby

Wind Advisories in Virginia, 2015Wind Advisories in West Virginia, 2015Wind Advisories in Maryland, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.